Document Detail


Jodbasedow and thyrotoxic periodic paralysis.
MedLine Citation:
PMID:  7259385     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A 37-year-old white man with a multinodular goiter had thyrotoxicosis develop after iodine administration (Jodbasedow). His hyperthyroid state was accompanied by thyrotoxic periodic paralysis, a complication of hyperthyroidism that is usually seen in Orientals. The patient manifested typical features of each disorder. As classically described, these two thyroid-related disorders should rarely coexist because of epidemiologic considerations; however, the population at risk may be greater than has generally been appreciated.
Authors:
K P Ober; J F Hennessy
Related Documents :
23819535 - Incident diagnoses of common symptoms ("sequelae") following traumatic brain injury, ac...
23773295 - Attenuated psychosis syndrome in dsm-5.
23776355 - Psychogenetics of post-traumatic stress disorder: a short review.
23544035 - Cyclothymic disorder in youth: why is it overlooked, what do we know and where is the f...
8095835 - Ultra-rapid cycling bipolar affective disorder following a closed-head injury.
20691725 - The influences of environmental enrichment, cognitive enhancement, and physical exercis...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Archives of internal medicine     Volume:  141     ISSN:  0003-9926     ISO Abbreviation:  Arch. Intern. Med.     Publication Date:  1981 Aug 
Date Detail:
Created Date:  1981-09-22     Completed Date:  1981-09-22     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  0372440     Medline TA:  Arch Intern Med     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  1225-7     Citation Subset:  AIM; IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Goiter, Nodular / drug therapy
Humans
Hyperthyroidism / chemically induced*,  complications
Hypokalemia / etiology
Iodides / adverse effects*
Male
Paralysis / etiology
Sodium Iodide / adverse effects*
Chemical
Reg. No./Substance:
0/Iodides; 7681-82-5/Sodium Iodide

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Acute miliary blastomycosis after 'short-course' corticosteroid treatment.
Next Document:  Invasive aspergillosis complicating Cushing's syndrome.